MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 30GA 1/2IN UF 10BAG 500CS; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 30GA 1/2IN UF 10BAG 500CS; PISTON SYRINGE
Model Number 328431
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a syringe 0.3ml 30ga 1/2in uf 10bag 500cs separated from the hub during use.The following was reported by the initial reporter: "it was reported that hub separated with needle.Verbatim: consumer reported when removing the orange needle shield the whole needle component comes off with it.Stated this happened with two syringes.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: investigation summary: customer returned one syringe with no pouch for identification.This syringe feature 0.3ml graduation markings.The syringe was returned fully intact.Removing the needle shield found that the hub was properly attached to the barrel of the syringe.A needle shield pull force test was performed on this syringe.The needle shield required 5.85 lbs of force to be removed.The specification states that all pull forces within the range of 0.85 lbs to 5.95 lbs are acceptable.While on the higher end, the pull force required to remove the shield is still within specification.With the needle hub attached and the needle shield being within pull force specification, the report of the hub separating from the barrel could not be confirmed for this sample.A review of the device history record was completed for batch # 0160994 all inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Root cause cannot be determined at this time as the issue is unconfirmed.
 
Event or Problem Description

Brand Name
SYRINGE 0.3ML 30GA 1/2IN UF 10BAG 500CS
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11533159
Report Number1920898-2021-00327
Device Sequence Number19819644
Product Code FMF
UDI-Device Identifier00382908431033
UDI-Public00382908431033
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2025
Device Model Number328431
Device Catalogue Number328431
Device Lot Number0160994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date03/20/2021
Supplement Report FDA Received Date04/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1